Results 1 to 5 of 5
Switched from Vicodin to Neurontin: Is it addictive?
  1. #1
    jackbeanstalk is offline New Member
    Join Date
    Jan 2013
    Posts
    2

    Default Switched from Vicodin to Neurontin: Is it addictive?

    Hello to all. I had been on Hydrocodone (6-8 of the 10/325's a day) for 3 years for injury issues, got scared of all the Tylenol, so the doc changed me to Neurontin about 2 weeks ago. I hate the stuff, but I hate the nerve pain worse. I read up on this med and it's not good. I feel floaty for a few minutes, then sleepy and heavy-headed. After that passes, I feel jittery and irritable until next dose then the process repeats itself. This med, to me, is addictive, close to that of a narcotic. It's all over the Internet that others feel the same about it. I know the Hydrocodone cessation produced WD's, but after nearly 2 weeks the Neurontin seems to make me feel worse except for the relief from the nerve tumors in both feet. Anyone had similar experiences? Thanks, JB

  2. #2
    CMT_Les is offline New Member
    Join Date
    Feb 2013
    Posts
    1

    Default

    I actually just got off of Gabapentin myself. It was ineffective for me so i was switched to vicodin. The neurotin never made me feel that way at all. Im taking meds for Charcot Marie Tooth which the vicodin is to cope with pain. Youre not by chance taking any other meds are you?

  3. #3
    Elzbita is offline New Member
    Join Date
    Mar 2013
    Posts
    10

    Default

    Vicodin to Neurontin,me has no idea for this therefore it is better to consult with other viewers especially who have the medical knowledge especially in pharmacy department.

  4. #4
    yourdrugadvisor is offline New Member
    Join Date
    Apr 2013
    Posts
    4

    Default Neurontin vs. Hydrocodone

    Quote Originally Posted by jackbeanstalk View Post
    Hello to all. I had been on Hydrocodone (6-8 of the 10/325's a day) for 3 years for injury issues, got scared of all the Tylenol, so the doc changed me to Neurontin about 2 weeks ago. I hate the stuff, but I hate the nerve pain worse. I read up on this med and it's not good. I feel floaty for a few minutes, then sleepy and heavy-headed. After that passes, I feel jittery and irritable until next dose then the process repeats itself. This med, to me, is addictive, close to that of a narcotic. It's all over the Internet that others feel the same about it. I know the Hydrocodone cessation produced WD's, but after nearly 2 weeks the Neurontin seems to make me feel worse except for the relief from the nerve tumors in both feet. Anyone had similar experiences? Thanks, JB
    You are correct to worry about overdosing on tylenol. The daily max dose is 4000mg or 8 extra strength tabs.

    Neurontin is a drug that was first prescribed for epilepsy, but like most meds, other uses were found. Nerve pain responds very well to Neurontin. Usually patients start at 200 to 300mg once or twice daily, and move up until the nerve pain subsides. The upper limit for Neurontin is pretty high. This drug is not addictive, habit forming, or tolerance building.

    Your withdrawal symptoms from the hydrocodone should be over, and your side effects sound like normal side effects of the Neurontin. THERE ARE NO MEDICATIONS WITHOUT SIDE EFFECTS! You state that you get relief in your feet, so the question to you is, "Can you live with the pain and not suffer with the side effects, or is the pain your worst complaint?"

    There are other meds used for nerve pain: Elavil, tri-cyclic anti depressants, Cymbalta, Lyrica, etc. Speak with your physician and get some guidance from her. Also, have you tried acupuncture or relaxation techniques? Maybe the combination of that and/or tylenol and/or an anti depressant would help. Don't give up. It takes a while to beat pain. Remember treatments with medications are an art. If one doesn't work, try another until you get one that works for you.

    Ron Barron, Your Drug Advisor

  5. #5
    deedee1982 is offline New Member
    Join Date
    Apr 2013
    Posts
    1

    Default euphoria

    Hi, I've been taking neurontin since ladt summer after I was severely burned. I had 2nd & 3rd degree burns on 45% of my body. After 5 months in the hospital I was sent home on oxys and dilauded & nuerontin. I was weaned off the painkillers my nuerontin was upped to 900 Mg a day. I get the same sense of euphoria & well being from the nuerontin & it helps my pain from the nerve damage from my 9 skin graft sites. But I am a recovering addict so I don't like taking meds. After suddenly stopping the nuerontin I became irritable depressed & fatigued. Just 2 days ago I had a violent seizure while riding my moped. After I was helped up I had 3 more seizures. Be careful taking this drug. Even though it's not a narcotics there are side effects & withdrawal!

    [QUOTE=jackbeanstalk;385263]Hello to all. I had been on Hydrocodone (6-8 of the 10/325's a day) for 3 years for injury issues, got scared of all the Tylenol, so the doc changed me to Neurontin about 2 weeks ago. I hate the stuff, but I hate the nerve pain worse. I read up on this med and it's not good. I feel floaty for a few minutes, then sleepy and heavy-headed. After that passes, I feel jittery and irritable until next dose then the process repeats itself. This med, to me, is addictive, close to that of a narcotic. It's all over the Internet that others feel the same about it. I know the Hydrocodone cessation produced WD's, but after nearly 2 weeks the Neurontin seems to make me feel worse except for the relief from the nerve tumors in both

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22